Jump to content
  • entries
    50
  • comments
    85
  • views
    90,256

Band/Medications/Inflammation and Me


LoriBecky

1,441 views

I had a question from a band patient about medications and what started me on this road to a sleeve revision, so i thought I would post here about my experience. Remember, this is just MY experience. Everyone reacts differently to medication. Believe me, I'm on a LOT of medications (mostly due to pain), but here is what happened to me...

I was on a long term antibiotic therapy - CIPRO - for an intestinal issue (nothing to do with my band) that caused inflammation in the lining of my stomach - so that caused inflammation under my band. As soon as Dr. O heard what I had been on he told me to stop taking it immediately and gave me some alternative names of meds to choose. Dummy me should have checked with OCC before my US doc started me on this - but my US doc knew I had a band - I guess the inflammation doesn't happen with everyone, but I had been on this medication for 6 months, so there in lies the problem. It is possible for any medication to cause inflammation - but usually you aren't on them long term. OCC doctors had me start a regimen of anti-reflux meds - because they help to protect and heal the lining of the stomach, but the stretched pouch had already happened, and it doesn't seem like that ever healed. If it has been stretched for too long, scar tissue can form, holding that stretch in place, and that is probably what happened to me. Doesn't happen often, but looks like that is what happened to me....

If you are going to be on any long term medication, just call Dr. So at 1866-376-7849 ext. 5 and review it with him and he can give you some pointers!

And as always, if you notice any difference in the restriction of your band that doesn't settle down within a few days, CALL!

2 Comments


Recommended Comments

Lori, your story sounds so much like what has happened to me. I didn't sever a tendon, but I take medications for fibromyalgia, arthritis, bipolar depression, cholesterol, blood pressure... Almost from the get-go I had problems. I couldn't swallow many of my pills, and suggestions to cut them or have the doctor change them were problematic, as many are time released, and changing antidepressants is a no-go once you have found a balance of meds that work. I would get a little fill, then swallowing my pills would irritate my band and we would have to go back for an unfill.. over and over... Here we are 4 years later, weighing the exact same thing as I did when I got the fill, only I have horrible reflux all the time, one bad knee, and one bad hip (which makes exercise miserable.) My gastric sleeve is the week after yours, and although I am afraid to be out there by myself, I cannot wait to get this done. I need this to work.

Link to comment

Hey Paula - we are in this together! We'll take this journey and share our experiences! I would suggest doing a blog, it has been very helpful to me to voice my thoughts, fears, and soon my triumphs. Instead of Band Buddies, we'll be Sleeve Sistas! :) Call or email me anytime!

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...